Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 80, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 10, 2009, 8:51 AM CDT for 4 counties in Iowa. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2009, 8:51 AM CDT (13:51 UTC)
- Expired
- Jul 10, 2009, 9:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Buchanan County, IA, Delaware County, IA, Jones County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 104 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 831 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 101351
SVRDVN
IAC019-055-105-113-101445-
/O.NEW.KDVN.SV.W.0080.090710T1351Z-090710T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
851 AM CDT FRI JUL 10 2009
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JONES COUNTY IN EAST CENTRAL IOWA...
NORTHERN LINN COUNTY IN EAST CENTRAL IOWA...
SOUTHEASTERN BUCHANAN COUNTY IN NORTHEAST IOWA...
SOUTHERN DELAWARE COUNTY IN NORTHEAST IOWA...
* UNTIL 945 AM CDT.
* AT 848 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THE STORM PRODUCED A 58 MPH WIND GUST AT THE
INDEPENDENCE AIRPORT AROUND 840 AM. THIS STORM WAS LOCATED
APPROXIMATELY NEAR QUASQUETON... OR 11 MILES SOUTHEAST OF
INDEPENDENCE...AND MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TROY MILLS AROUND 855 AM CDT...
PARIS AROUND 910 AM CDT...
COGGON AND RYAN AROUND 915 AM CDT...
6 MILES NORTHEAST OF CENTRAL CITY AROUND 920 AM CDT...
PRAIRIEBURG AND 7 MILES NORTHEAST OF WAUBEEK AROUND 925 AM CDT...
8 MILES NORTHEAST OF STONE CITY AND 8 MILES SOUTHWEST OF HOPKINTON
AROUND 940 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
&&
LAT...LON 4237 9114 4230 9114 4204 9143 4231 9188
4248 9179
TIME...MOT...LOC 1350Z 293DEG 24KT 4236 9172
$$
DLF2 follow-up statements
000
WWUS53 KDVN 101414
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
914 AM CDT FRI JUL 10 2009
IAC019-055-105-113-101445-
/O.CON.KDVN.SV.W.0080.000000T0000Z-090710T1445Z/
DELAWARE IA-BUCHANAN IA-JONES IA-LINN IA-
914 AM CDT FRI JUL 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR NORTHERN LINN...NORTHWESTERN JONES...SOUTHEASTERN BUCHANAN AND
SOUTHERN DELAWARE COUNTIES...
AT 911 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR
PRAIRIEBURG...OR 13 MILES NORTHWEST OF ANAMOSA...MOVING SOUTHEAST AT
35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTHEAST OF WHITTIER AROUND 920 AM CDT...
STONE CITY AND VIOLA AROUND 930 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
THIS STORM HAS ALREADY PRODUCED A 58 MPH WIND GUST AT THE
INDEPENDENCE AIRPORT...AND IT REMAINS A THREAT.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
THIS STORM WAS ALSO MOVING OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER THIS MORNING AND MAY PRODUCE HEAVY RAIN AND URBAN AND
SMALL STREAM FLOODING.
&&
LAT...LON 4237 9114 4230 9114 4204 9143 4231 9188
4248 9179
TIME...MOT...LOC 1412Z 305DEG 31KT 4224 9146
$$000
WWUS53 KDVN 101449
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
949 AM CDT FRI JUL 10 2009
IAC019-055-105-113-101457-
/O.EXP.KDVN.SV.W.0080.000000T0000Z-090710T1445Z/
DELAWARE IA-BUCHANAN IA-JONES IA-LINN IA-
949 AM CDT FRI JUL 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINN...NORTHWESTERN
JONES...SOUTHEASTERN BUCHANAN AND SOUTHERN DELAWARE COUNTIES HAS
EXPIRED...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE. THE STORMS MOVING INTO NORTHERN LINN COUNTY ARE STILL
STRONG ENOUGH TO PRODUCE 40 TO 50 MPH WINDS AS THE MOVE SOUTHEAST AT
30 MPH. A PERIOD OF VERY HEAVY RAINS WILL ALSO OCCUR WITH THE
STORMS WHICH MAY LEAD TO SOME FLOODING OF DITCHES...SMALL STREAMS
AND PONDING IN LOW LYING AREAS.
LAT...LON 4237 9114 4230 9114 4204 9143 4231 9188
4248 9179
TIME...MOT...LOC 1414Z 305DEG 31KT 4223 9144
$$
DLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:20 AM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jul 10, 3:20 AM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 320 AM CDT FRI JUL 10 2009 .SYNOPSIS... LATEST SFC ANALYSIS WAS INDICATING THE MAIN UPSTREAM COOL FRONT EXTENDING NNE-TO-SSW ACRS CENTRAL AND SOUTHWEST MN...SOUTHEAST SD AND CENTRAL NEB. A SFC LOW WAS TRYING TO DEVELOP ACRS NORTH CENTRAL KS...WITH ATTENDANT WARM FRONT EXTENDING EASTWARD ALONG AND SOUTH OF THE IA/MO BORDER. 00Z UA ANALYSIS WAS INDICATING A SUBSTANTIAL LOW TO MID LEVEL WARM DOME OVER THE SOUTHERN AND CENTRAL PLAINS...SW IA AND MUCH OF WESTERN MO. ALOFT...WV IMAGERY WAS INDICATING A SWIRLING VORT OVER THE NEB/WESTERN IA BORDER. && .SHORT TERM...TODAY AND TONIGHT... CHALLENGING FCST CONTINUES INTO TODAY AND TONIGHT ALL VERY DEPENDANT ON MCS CONTINUATION OR REDEVELOPMENT ON CONVECTIVE REMNANTS AS THE DAY PROGRESSES. NOWCAST TOOLS AND ASSESSING THE CONTINUING 30-40 KT SOUTHWESTERLY LLJ WITH A HIGH THTA-E FEED UP AND OVER THE LLVL WARM FRONT ALONG AND SOUTH OF THE DVN CWA...EXPECT THE ELEVATED MCS CURRENTLY ALONG THE IA/MN BORDER AND OVER NORTHEAST IA TO FESTER ACRS THE NORTHERN THIRD OF THE CWA/EDGE OF CAP THROUGH AT LEAST MID MORNING. ALTHOUGH EXPECT LOCALLY HEAVY RAINFALL AT INTENSE RATES AND POSSIBLY SOME LOCALIZED URBAN/SMALL STREAM OR EVEN FLASH FLOODING... TIME OF DAY AND ELEVATED NATURE TO THE SYSTEM MAY LIMIT SVR POTENTIAL. WBZ/S AND FZ LEVELS A BIT HIGH FOR SVR SIZE HAIL AS WELL. THE OTHER ASPECT WILL BE WATCHING FOR DEVELOPMENT OVER THE NEXT FEW HOURS OVER SOUTHWEST INTO CENTRAL IA IN VIEW OF OPTIMUM LLVL CONVERGENCE ON NOSE OF LLJ AND APPROACHING NEB VORT...WHICH WOULD EVENTUALLY TRANSLATE ACRS THE SOUTH HALF OF THE DVN CWA THROUGH MUCH OF THE MORNING AND MIDDAY. IF THIS SOUTHERN ACTIVITY DOES NOT MATERIALIZE...A BETTER CHANCE FOR THE SOUTHERN FRINGE OF THE NORTHEASTERN IA MCS REMNANTS TO FLARE UP AND STRENGTHEN AS THE DAY PROGRESSES/POSSIBLY TO SVR LEVELS/ OVER THE CENTRAL AND SOUTHERN CWA AND INTO IL. THIS AFTERNOON AND EVENING...WILL HAVE TO WATCH FOR REDEVELOPMENT ON CONVECTIVE DEBRIS OR LINGERING OUTFLOW BOUNDARIES... OR THE LARGE SCALE APPROACHING COOL FRONT ITSELF. UKMET MCS-FORCING TOOLS WHICH ARE DOING WELL NOW...SUGGEST THE BEST MCS SPAWNING GROUNDS THIS EVENING ALONG AND JUST EAST OF THE DVN CWA ACRS MUCH OF NORTHERN IL. MAY HAVE SOME INITIAL STORM DEVELOPMENT RIGHT OVER HEAD...SOME OF WHICH WOULD BE SVR IF WE CAN GET SOME AFTERNOON RECOVERY/INSTABILITY BUILD UP AFTER THE MORNING ACTIVITY. THEN THIS CONVECTION WOULD EVOLVE INTO AN MCS ACRS THE NORTH HALF OF IL OVERNIGHT. THE OTHER SCENARIO WOULD BE DEVELOPMENT OVER THE SOUTH HALF OF THE DVN CWA ON BOUNDARY REMNANTS AND RENEWED LLJ CONVERGENCE. WILL HOLD OFF A FLASH FLOOD WATCH FOR NOW...BUT PW IN-FEED OF 1.8 TO OVER 2 INCHES IMPRESSIVE AND WOULD SUPPORT HIGH RAINFALL RATES OF OVER 2 INCHES/HR AND LOCALIZED FLASH FLOODING. DEPENDING ON HOW MUCH RAINFALL OCCUR THIS MORNING AND TODAY...THE FOLLOWING SHIFT MAY HAVE TO ISSUE A WATCH FOR TONIGHT FOR ANY NEW DEVELOPMENT. TEMPS HIGHLY DEPENDANT ON CONVECTIVE DEBRIS AND WILL JUST TRY TO COVER THE MEDIUM RANGE OF POSSIBILITIES BUT TREND TOWARD THE COOLER SIDE BANKING ON CLOUD COVER AND STORM OUTFLOW. MAY STILL BE TOO WARM WITH HIGHS IF NO AFTERNOON RECOVERY OCCURS. IF WE CLEAR OUT THOUGH... FCST HIGHS IN THE LOW TO MID 80S WITH LOW 70 SFC DPTS SUPPORTS CAPES OF 2500-3K J/KG AND DAMAGING WIND THREAT...WITH SOME MID LEVEL FLOW OF 40-50 KT ENTRAINMENT DOWNWARD. ..12.. .LONG TERM...SATURDAY THROUGH NEXT THURSDAY... MESSY LONG TERM THIS MORNING...BUT WITH IMPROVING MODEL CONSISTENCY OVER THE PAST FEW DAYS. COLD FRONT SAGS SOUTH OF THE FORECAST AREA SATURDAY MORNING...BUT WITH CONTINUING NORTHWEST FLOW ALOFT OVER THE REGION. THIS MEANS THAT THE BOUNDARY WILL NOT BE SAGGING OVERLY FAR TO THE SOUTH...AND REMAINS NEARBY ENOUGH TO KEEP POPS IN THE AREA THROUGH SATURDAY...MAINLY ACROSS THE SOUTH PORTIONS OF THE FORECAST AREA. SUNDAY IT APPEARS THAT THERE WILL BE A LULL IN THE CONVECTIVE ACTIVITY AS AN MCS MOVES EAST ACROSS ILLINOIS AND INDIANA SUNDAY MORNING. MORE ACTIVITY DEVELOPS FOR SUNDAY NIGHT AND MONDAY. THERE IS MUCH DISAGREEMENT ON THE TIMING AND PLACEMENT OF THIS ACTIVITY...WITH REALLY ONLY THE NAM PRODUCING PRECIPITATION ACROSS THE AREA OVERNIGHT. THE GFS AND ECMWF ARE KEEPING IT TO THE SOUTHWEST. HOWEVER WITH THE BOUNDARY JUST TO OUR SOUTHWEST... SHOWERS AND THUNDERSTORMS ARE QUITE PLAUSIBLE...AND HAVE MAINTAINED THE LOW END CHANCE POPS THAT WE ALREADY HAD GOING IN THE FORECAST ACROSS THE SOUTH HALF OF THE FORECAST AREA. SATURDAY THROUGH MONDAY TEMPERATURES REMAIN ON THE COOL SIDE WITH THE BOUNDARY TO OUR SOUTH...WITH INCREASED CLOUDINESS DUE TO THE SHOWERS AND THUNDERSTORMS. MONDAY NIGHT SHOULD BE QUIET AGAIN AS A NEW SYSTEM DEVELOPS OUT IN THE PLAINS. THE UPPER LEVEL WAVE ASSOCIATED WITH THIS IS A FAIRLY POTENT SHORTWAVE THAT WILL HAVE BEEN ROLLING ACROSS THE NORTHWEST STATES SINCE SUNDAY EVENING...SO WE NEED TO WATCH FOR IT LATER THIS WEEKEND AS IT BEGINS TO MOVE INTO THE UPPER AIR NETWORK. A FAIRLY STRONG SURFACE LOW DEVELOPS OVER SOUTH DAKOTA AND ROLLS EAST INTO SOUTHERN MINNESOTA AND WISCONSIN BY TUESDAY NIGHT...AND SHOULD MANAGE TO FIRST PUSH A WARM AIR ADVECTION WING OF PRECIPITATION ACROSS THE AREA EARLY TUESDAY...FOLLOWED BY A COLD FRONT ON TUESDAY NIGHT. HAVE KEPT CHANCE POPS FOR BOTH PERIODS...THOUGH IF CONSISTENCY CONTINUES TO BE GOOD...WE CAN RAISE POPS. TUESDAY WE SHOULD BE IN THE WARM SECTOR OF THIS SYSTEM AND TEMPERATURES BACK ABOVE NORMAL SHOULD REMIND US THAT IS IS ACTUALLY JULY. WEDNESDAY AND THURSDAY APPEAR QUIET FOR NOW ON THE HEELS OF THIS SYSTEM...WITH A BOUNDARY DEPRESSED SOUTH TO THE LOWER OHIO VALLEY AND BACK ACROSS TO SOUTHWEST MISSOURI BY WEDNESDAY EVENING. WITH THE BOUNDARY SOUTH AGAIN...TEMPERATURES WILL BE BACK BELOW NORMAL AGAIN. ..LE.. && .AVIATION... POTENTIALLY A HIGH AVIATION IMPACT DAY DO TO ROUNDS OF CONVECTION AT ALL TERMINALS. STORM COMPLEX TO IMPACT THE DBQ AND CID TERMINALS THIS MORNING...WITH 1 1/2-5SM VSBYS FROM FOG SOUTH OF THE STORMS THROUGH 13Z. MAY BE SOME AFTERNOON REPRIEVE FROM STORMS BUT LINGERING MVFR AND LOWER LEVEL VFR CLOUD DEBRIS...AND WILL HAVE TO WATCH OUT FOR NEW STORM DEVELOPMENT...POSSIBLY AT SVR LEVELS AFTER 22Z ESPECIALLY IN THE VCNTY OF MLI AND BRL. ..12.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE IL...NONE MO...NONE && 12/LE
Hazardous weather outlook, Jul 10, 4:40 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 440 AM CDT FRI JUL 10 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-111000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 440 AM CDT FRI JUL 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A THUNDERSTORM COMPLEX ACROSS THE NORTHERN PORTIONS OF THE OUTLOOK AREA MAY PRODUCE WIND GUSTS UP TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS ALONG AND NORTH OF HIGHWAY 30 THROUGH MID MORNING. IF THIS STORM SYSTEM CAN MAINTAIN ITS STRENGTH...IT MAY BE ABLE TO PRODUCE STRONG WINDS AND HAIL AS FAR SOUTH AS THE INTERSTATE 80 CORRIDOR THROUGH LATE MORNING. OTHER STORMS MAY DEVELOP IN SOUTH CENTRAL IOWA EARLY THIS MORNING AND EVENTUALLY MOVE ACROSS AREAS SOUTH OF INTERSTATE 80 THROUGH MIDDAY. IF THIS OCCURS...THESE STORMS WOULD ALSO HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OF 45 TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. VERY HEAVY RAINFALL AT RATES OF UP TO 2 INCHES AN HOUR MAY PRODUCE LOCALIZED URBAN AND SMALL STREAM FLOODING AS THESE STORMS PASS THROUGH. AS FOR THE STORM POTENTIAL FOR THIS AFTERNOON AND EVENING...MUCH WILL DEPEND ON HOW MUCH THE ATMOSPHERE CAN RECOVER AND HEAT UP AFTER THE MORNING STORMS EITHER MOVE OUT OF THE AREA OR FALL APART. IF SOME SUNSHINE CAN BREAK OUT FOR TEMPERATURES TO WARM INTO THE 80S...A VERY UNSTABLE AIRMASS WILL BECOME ESTABLISHED ACROSS THE REGION. THEN A COLD FRONT APPROACHING FROM THE WEST SHOULD TRIGGER THUNDERSTORMS BY THIS EVENING. WITH DEEP LAYER SHEAR AND STRENGTHENING MID LEVEL WINDS THERE WILL BE A THREAT FOR SUPERCELL TYPE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES DEVELOPING IN THE OUTLOOK AREA. WIDESPREAD DAMAGING WINDS IN EXCESS OF 70 MPH WILL BECOME THE PRIMARY THREAT IF THE INITIAL STORMS FORM INTO A LINE DURING THE EVENING. LATEST INDICATIONS SUGGEST THAT THIS LINE OF STORMS WILL MAINLY IMPACT AREAS ALONG AND EAST OF THE MISSISSIPPI RIVER TONIGHT. LOCALLY HEAVY RAINFALL WILL AGAIN BE LIKELY WITH ANY STRONG STORMS...AND COMBINED WITH THE RECENT BOUTS OF RAIN MAY CAUSE FLASH FLOODING DUE TO SATURATED SOILS. MANY AREA RIVER AND STREAMS WILL ALSO EXPERIENCE SUBSTANTIAL RISES. THE STORM PREDICTION CENTER HAS THE ENTIRE OUTLOOK AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS MAY BE ONGOING OVER PORTIONS OF THE OUTLOOK AREA SATURDAY MORNING ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80. THERE IS A LOW CHANCE THAT A FEW STORMS WILL RE-STRENGTHEN AND REACH SEVERE LIMITS ALONG AND SOUTH OF THE HIGHWAY 34 CORRIDOR. LATEST INDICATIONS THEN SUGGEST THAT THE NEXT MAIN CHANCE FOR THUNDERSTORMS AFTER THE WEEKEND WILL BE LATE TUESDAY AND TUESDAY NIGHT. IT IS STILL TOO EARLY TO DETERMINE THE THREAT FOR SEVERE WEATHER FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY AND TONIGHT. 12
In the hours before
Local storm report, Jul 10, 7:41 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
741 AM CDT FRI JUL 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM HEAVY RAIN QUASQUETON 42.40N 91.76W
07/10/2009 M1.34 INCH BUCHANAN IA TRAINED SPOTTER
FELL BETWEEN 440-510AM. COCORAHS OBSERVER.
&&
WESpecial weather statement, Jul 10, 7:50 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 750 AM CDT FRI JUL 10 2009 IAZ040>042-052>054-064>068-078-ILZ001-002-007-009-015>018-024- 101545- BUCHANAN-DELAWARE-DUBUQUE-LINN-JONES-JACKSON-JOHNSON-CEDAR- CLINTON-MUSCATINE-SCOTT-LOUISA-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY...TIPTON... CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...WAPELLO...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE... ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO 750 AM CDT FRI JUL 10 2009 ...SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL AFFECTING THE REGION... NUMEROUS SHOWERS AND THUNDERSTORMS WHERE MOVING EAST ACROSS THE AREA THIS MORNING....AND WILL CONTINUE THROUGH AT LEAST LATE MORNING. THE STRONGER STORMS WILL CONTINUE TO PRODUCE VERY HEAVY RAINFALL AT RATES OF OVER AN INCH AN HOUR. AREAS FROM IOWA CITY...TO DAVENPORT...AND TO STERLING CAN EXPECT 1 TO 2 INCHES OF RAINFALL THROUGH 1030 AM. AS THESE STORMS PASS BY AND DUMP HEAVY RAIN...EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES IN AREA STREAMS AND CREEKS. PLEASE REPORT ANY VERY HEAVY RAINFALL RATES...WATER ON ROADS...AND ANY BANKFULL ROADSIDE DITCHES TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. BESIDES THE HEAVY RAIN...THESE STORMS ARE ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS AND AWAY FROM WINDOWS AS THESE STORMS APPROACH. 12
Local storm report, Jul 10, 8:04 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
804 AM CDT FRI JUL 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 AM HEAVY RAIN SHELLSBURG 42.09N 91.87W
07/10/2009 M2.75 INCH BENTON IA TRAINED SPOTTER
STORM TOTAL.
&&
WELocal storm report, Jul 10, 8:24 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
824 AM CDT FRI JUL 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM HEAVY RAIN 2 WNW CEDAR RAPIDS 41.98N 91.70W
07/10/2009 M1.05 INCH LINN IA TRAINED SPOTTER
STORM TOTAL. NOT RAINING NOW.
&&
WELocal storm report, Jul 10, 8:31 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
831 AM CDT FRI JUL 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 AM HEAVY RAIN EDGEWOOD 42.64N 91.40W
07/10/2009 M1.92 INCH DELAWARE IA TRAINED SPOTTER
STORM TOTAL. NOT RAINING.
&&
WELocal storm report, Jul 10, 8:36 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
836 AM CDT FRI JUL 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 1 NE BERTRAM 41.97N 91.52W
07/10/2009 M1.25 INCH LINN IA TRAINED SPOTTER
&&
DLFThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:49 AM CDT | Special Weather Statement | DVN | Buchanan, Delaware | 56 min |
| Jul 10, 4:05 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 55 min |
| Jul 10, 5:00 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Delaware, Dubuque, Jackson, Jones, Linn | 60 min |
| Jul 10, 6:31 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque, Jones, Linn | 74 min |
| Jul 10, 9:57 AM CDT | Special Weather Statement | DVN | Benton, Jones, Linn | 63 min |
| Jul 10, 10:24 AM CDT | Special Weather Statement | DVN | Benton, Iowa, Johnson, Keokuk, Linn, Washington | 66 min |
| Jul 10, 10:57 AM CDT | Special Weather Statement | DVN | Cedar, Muscatine, Scott | 48 min |
| Jul 10, 11:46 AM CDT | Flash Flood Warning | DVN | Cedar, Clinton, Johnson, Linn, Muscatine, Scott | 8 hr |
| Jul 10, 11:52 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Iowa, Johnson, Linn | 53 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.